MAUDE Adverse Event Report: STRYKER GMBH VARIAX 2 WRIST FUSION WRIST FUSION PLATE SHORT BEND 123MM; PLATE, FIXATION, BONE

STRYKER GMBH VARIAX 2 WRIST FUSION WRIST FUSION PLATE SHORT BEND 123MM; PLATE, FIXATION, BONE
Catalog Number 629589
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) 2024, the patient underwent surgery on his left wrist.It was fused using the variax 2 wrist fusion.In mid-(b)(6)2025, it was discovered that the plate had broken.The material was then removed on (b)(6) 2025.The patient reported pain in the wrist and a lack of strength in his dominant hand.".
 
Event or Problem Description
As reported: "on (b)(6) 2024, the patient underwent surgery on his left wrist.It was fused using the variax 2 wrist fusion.In (b)(6) 2025, it was discovered that the plate had broken.The material was then removed on (b)(6) 2025.The patient reported pain in the wrist and a lack of strength in his dominant hand.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation; however, based on the provided image, the alleged event could be confirmed.Based on the provided photographs, the plate appears to be fractured into two fragments originating from the slotted hole.Initial visual assessment of the images suggests that the fracture exhibits characteristics consistent with brittle failure, with no visible evidence of plastic deformation.A detailed evaluation of the fracture surface would require physical receipt of the product to complete the failure analysis.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
VARIAX 2 WRIST FUSION WRIST FUSION PLATE SHORT BEND 123MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24457741
Report Number0008031020-2026-00244
Device Sequence Number9403536
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number629589
Device Lot NumberAE4173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale